Side Effects

 

There are a lot of things that come with having a chronic illness. We talk about the eventual solitude because family gets tired of dealing with doctor visits or tests, and friends fall away because you can only cancel or reschedule time with them so many times before they give up, and before you know it…..it’s just kinda you and a good book or your favorite show.

Another side effect is getting smarter about your illness and/or medication(s). It may be to learn how to survive with your body doing its best to turn on you. Or it may be out of self defense because the doctors aren’t paying enough attention, and somebody has to advocate for you. So without much other support, you learn everything you can about your disorder or disease so you can defend yourself against a doctor that has you and 3 other patients in the next 15 minutes.

c8497cbf6459f7fd85723d8ec5d22be2

Those are just some of the life side effects, then there’s the medication side effects.

e0a647e8a64b010be7367d06cc01755b

Right now I’m struggling with having gained about 15-20 pounds because of one of my meds. I’m not necessarily over weight, but I am heavier than I have been since before I had my hip replacement.

After having been diagnosed with Congenital Hip Dysplasia at 29, I worked my ass off (literally!) to get down to my lowest possible weight for my height and body type in an effort to push hip surgery off as long as possible. I ended up losing 50 pounds total. At the beginning of that journey I was overweight, so I did what I always do and dove into research and figured out what was the lowest weight that was still within a healthy BMI and I changed my diet, exercised every day (I could eventually speed-walk 4 miles in 45 minutes!) and reached my goal weight.

June 2003

3-29 001

 

Once I reached my goal weight, I have bounced up or down a few pounds like most people do, but I pretty much stayed at the same size. And now I’m closer to the size I was before I was diagnosed with Hashimoto’s.

I’m not making much sense, am I? Basically I’m just saying I’m struggling with having gained enough weight to go up a dress size in the last few months. And this is one of those side effects from our meds that we may not necessarily say too much about because we’re avoiding more discussions of our illnesses and hoping no one says anything about the size of our asses. Or I am anyway.

cb7b9206f4c1366d1226ec2761855ea5

The fight in my head is 20 pounds versus lower pain levels, better control of my hands, and fewer migraines. So I guess I’m learning how to live with a few more pounds.

One response

  1. Thanks for sharing this post!

    Liked by 1 person

Thoughts? Comments? Talk to me!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: